Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
191 Doctors are Online

Gum irritation and sore throat after denture relining. May be allergic to acrylic. Remedy?

I had my dentures relined yesterday,they were done straight away with a soft acrylic paste and put in my mouth,after leaving the dentists i started to get a bad burning sensation and sore throat ,went back to dentist he said it was a gum irratation and it would go away,i cannot wear my dentures,mouth hurts throat sore.Will this go.He said i may have an allergy to acrylic.not wore dentures since but gums still irrated 48hrs later.Any advice please
Asked On : Tue, 1 May 2012
Answers:  1 Views:  548
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Dentist 's  Response
hello.. yes u had pointed correctly it can be allergy to relining material.. reliner contains monomer which causes sore throat and burning sensation.. and it will take approx 7-15days to completely heal..

If a cold reliner was used and u gets the same symptom again on wearing denture after 7 days then it is allergy to other contents of the relinning material.. and that reliner needs to be replaced.. meanwhile u can use analgesic,anesthetic mouthwash for relief...and take some antiallergics..

A denture is usually made of acrylic.. heat cure mostly and u were using denture earlier so u r not allergic to heat cure acrylic/ acrylic itself.. u can get a new denture fabricated or ask ur dentist for relining by heat cure acrylic.. remember in cold cure relining material unused monomers causes adverse chemical reaction on mucosa sometimes.. so u should always avoid this type of relining or rebasing in future..
Answered: Thu, 21 Jun 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor